Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 19, NWS Reno, NV

November 4, 20094 counties in Nevada; 4 counties in California

NWS Reno, NV issued this wind advisory at Nov 4, 2009, 2:29 PM PST for 4 counties in Nevada; 4 counties in California. It took effect at Nov 5, 2009, 1:00 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2009, 2:29 PM PST (22:29 UTC)
In effect from
Nov 5, 2009, 1:00 PM PST
Expired
Nov 5, 2009, 10:00 PM PST
In force
9 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 59 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2009-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2009-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2807 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 042229
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
229 PM PST WED NOV 4 2009

CAZ070-071-NVZ005-051200-
/O.NEW.KREV.WI.Y.0019.091105T2100Z-091106T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...SUSANVILLE
229 PM PST WED NOV 4 2009

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY. 

* WINDS WILL BEGIN TO INCREASE TONIGHT AND BECOME GUSTY BY EARLY
  THURSDAY AFTERNOON AS LOW PRESSURE MOVES INTO NORTHERN
  CALIFORNIA. THE HIGHEST WINDS SHOULD OCCUR LATE THURSDAY
  AFTERNOON.

* SOUTHWEST WINDS OF 10 TO 20 MPH THURSDAY MORNING WILL INCREASE
  TO 20 TO 30 MPH WITH GUSTS TO 50 MPH THURSDAY AFTERNOON AND
  EVENING.

* TRAVEL WILL BE DIFFICULT ALONG HIGHWAY 395 NORTH OF
  DOYLE...ACROSS NORTHERN WASHOE COUNTY AND IN THE SURPRISE
  VALLEY. BLOWING DUST MAY ALSO REDUCE VISIBILITY BELOW 3 MILES
  NEAR DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ072-NVZ002-051200-
/O.NEW.KREV.LW.Y.0056.091105T2100Z-091106T0600Z/
GREATER LAKE TAHOE AREA-
229 PM PST WED NOV 4 2009

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY. 

* SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 40
  MPH BY EARLY THURSDAY AFTERNOON.

* WAVE HEIGHTS WILL INCREASE TO 2 TO 4 FEET ON THE OPEN LAKE
  WATERS AND ALONG THE EASTERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-051200-
/O.NEW.KREV.LW.Y.0056.091105T2100Z-091106T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
229 PM PST WED NOV 4 2009

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM PST THURSDAY. 

* WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH BY
  EARLY THURSDAY AFTERNOON.

* WAVE HEIGHTS WILL RISE TO 1 TO 3 FEET ON THE OPEN LAKE WATERS
  AND ALONG THE EASTERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

BRONG

HTTP://WEATHER.GOV/RENO
5 follow-up statements
000 
WWUS75 KREV 051030
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
230 AM PST THU NOV 5 2009

CAZ072-NVZ002-060000-
/O.EXT.KREV.LW.Y.0056.091105T2100Z-091106T1800Z/
GREATER LAKE TAHOE AREA-
230 AM PST THU NOV 5 2009

...LAKE WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM PST FRIDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON
TO 10 AM PST FRIDAY. 

* SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 40 MPH
  BY EARLY THIS AFTERNOON.

* WAVE HEIGHTS WILL INCREASE TO 2 TO 4 FEET ON THE OPEN LAKE WATERS
  AND ALONG THE EASTERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF  
LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ070-071-NVZ005-060000-
/O.CON.KREV.WI.Y.0019.091105T2100Z-091106T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...SUSANVILLE
230 AM PST THU NOV 5 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST THIS EVENING. 

* WINDS WILL INCREASE THIS MORNING AND BECOME GUSTY BY EARLY
  AFTERNOON AS LOW PRESSURE MOVES INTO NORTHERN CALIFORNIA. THE
  HIGHEST WINDS SHOULD OCCUR LATE THIS AFTERNOON AND EVENING.

* SOUTHWEST WINDS OF 10 TO 20 MPH THIS MORNING WILL INCREASE TO
  20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND EVENING.

* TRAVEL WILL BE DIFFICULT ALONG HIGHWAY 395 NORTH OF DOYLE...
  ACROSS NORTHERN WASHOE COUNTY AND IN THE SURPRISE VALLEY.
  BLOWING DUST MAY ALSO REDUCE VISIBILITY BELOW 3 MILES NEAR DRY
  LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-060000-
/O.CON.KREV.LW.Y.0056.091105T2100Z-091106T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
230 AM PST THU NOV 5 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 7 PM PST THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 7 PM PST THIS EVENING. 

* WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH BY
  EARLY THIS AFTERNOON.

* WAVE HEIGHTS WILL RISE TO 2 TO 3 FEET ON THE OPEN LAKE WATERS
  AND ALONG THE EASTERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 051831
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1031 AM PST THU NOV 5 2009

NVZ003-060245-
/O.EXA.KREV.WI.Y.0019.091105T2100Z-091106T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITY OF...SPARKS
1031 AM PST THU NOV 5 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS WILL INCREASE THIS AFTERNOON AS LOW PRESSURE MOVES INTO
  NORTHERN CALIFORNIA. THE HIGHEST WINDS SHOULD OCCUR LATE THIS
  AFTERNOON AND EVENING.

* SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50
  MPH THIS AFTERNOON AND EVENING. HIGHER GUSTS ARE POSSIBLE IN THE
  FOOTHILLS WEST OF HIGHWAY 395 AND IN WASHOE AND CARSON VALLEYS.

* CROSS WINDS WILL MAKE DIFFICULT ALONG HIGHWAY 395 FROM RENO TO
  MINDEN. TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES ARE
  POSSIBLE LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ070-071-NVZ005-060245-
/O.CON.KREV.WI.Y.0019.091105T2100Z-091106T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...SUSANVILLE
1031 AM PST THU NOV 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS WILL INCREASE EARLY THIS AFTERNOON AS LOW PRESSURE MOVES
  INTO NORTHERN CALIFORNIA. THE HIGHEST WINDS SHOULD OCCUR LATE
  THIS AFTERNOON AND EVENING.

* SOUTHWEST WINDS OF 10 TO 20 MPH WILL INCREASE TO 20 TO 30 MPH
  WITH GUSTS TO 50 MPH THIS AFTERNOON AND EVENING.

* TRAVEL WILL BE DIFFICULT ALONG HIGHWAY 395...ACROSS NORTHERN
  WASHOE COUNTY AND IN THE SURPRISE VALLEY. BLOWING DUST MAY ALSO
  REDUCE VISIBILITY BELOW 3 MILES NEAR DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-060245-
/O.CON.KREV.LW.Y.0056.091105T2100Z-091106T1800Z/
GREATER LAKE TAHOE AREA-
1031 AM PST THU NOV 5 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

* SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 40 MPH WILL
  CONTINUE THROUGH THIS EVENING.

* WAVE HEIGHTS OF 2 TO 4 FEET WILL AFFECT THE OPEN LAKE WATERS
  AND EASTERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-060245-
/O.CON.KREV.LW.Y.0056.091105T2100Z-091106T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1031 AM PST THU NOV 5 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

* WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH BY
  EARLY THIS AFTERNOON.

* WAVE HEIGHTS WILL RISE TO 2 TO 3 FEET ON THE OPEN LAKE WATERS
  AND ALONG THE EASTERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

BRONG

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 052315
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
315 PM PST THU NOV 5 2009

CAZ070-071-NVZ005-060600-
/O.CON.KREV.WI.Y.0019.000000T0000Z-091106T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...SUSANVILLE
315 PM PST THU NOV 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* LOW PRESSURE OVER NORTHERN CALIFORNIA AND THE JET STREAM
  PUSHING INTO OREGON WILL MAINTAIN BREEZY TO WINDY CONDITIONS
  INTO FRIDAY.

* SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL
  CONTINUE THROUGH THIS EVENING. WINDS WILL DIMINISH
  TONIGHT...BUT REMAIN BREEZY THROUGH FRIDAY.

* TRAVEL WILL BE DIFFICULT ALONG HIGHWAY 395...ACROSS NORTHERN
  WASHOE COUNTY AND IN THE SURPRISE VALLEY. BLOWING DUST MAY ALSO
  REDUCE VISIBILITY BELOW 3 MILES NEAR DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ003-060600-
/O.CON.KREV.WI.Y.0019.000000T0000Z-091106T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITY OF...SPARKS
315 PM PST THU NOV 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* LOW PRESSURE OVER NORTHERN CALIFORNIA AND THE JET STREAM PUSHING
  INTO OREGON WILL MAINTAIN BREEZY TO WINDY CONDITIONS INTO
  FRIDAY.

* SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL
  CONTINUE THROUGH THIS EVENING. HIGHER GUSTS ARE POSSIBLE IN THE
  FOOTHILLS WEST OF HIGHWAY 395 AND IN WASHOE AND CARSON VALLEYS.

* CROSS WINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS ALONG
  HIGHWAY 395 FROM RENO TO MINDEN...WITH TRAVEL RESTRICTIONS FOR
  HIGH PROFILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-060715-
/O.CON.KREV.LW.Y.0056.000000T0000Z-091106T1800Z/
GREATER LAKE TAHOE AREA-
315 PM PST THU NOV 5 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

* SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL
  CONTINUE THROUGH THIS EVENING...THEN DECREASE TONIGHT TO 10 TO
  20 MPH WITH GUSTS 30 TO 35 MPH THROUGH FRIDAY MORNING.

* WAVE HEIGHTS OF 2 TO 4 FEET WILL AFFECT THE OPEN LAKE WATERS
  AND EASTERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-060300-
/O.CON.KREV.LW.Y.0056.000000T0000Z-091106T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
315 PM PST THU NOV 5 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

* SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH WILL
  CONTINUE INTO THIS EVENING.

* WAVE HEIGHTS WILL RISE TO 2 TO 3 FEET ON THE OPEN LAKE WATERS
  AND ALONG THE EASTERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

HTTP://WEATHER.GOV/RENO

BRONG
000 
WWUS75 KREV 060244
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
644 PM PST THU NOV 5 2009

NVZ004-060345-
/O.EXP.KREV.LW.Y.0056.000000T0000Z-091106T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
644 PM PST THU NOV 5 2009

...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. 

WINDS WILL REMAIN GUSTY THROUGH THE EVENING THEN DECREASE
OVERNIGHT. 

$$

CAZ070-071-NVZ005-060600-
/O.CON.KREV.WI.Y.0019.000000T0000Z-091106T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...SUSANVILLE
644 PM PST THU NOV 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* LOW PRESSURE OVER NORTHERN CALIFORNIA AND THE JET STREAM PUSHING
  INTO OREGON WILL MAINTAIN BREEZY TO WINDY CONDITIONS INTO
  FRIDAY.

* SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL
  CONTINUE THROUGH THIS EVENING. WINDS WILL DIMINISH TONIGHT...BUT
  REMAIN BREEZY THROUGH FRIDAY.

* TRAVEL WILL BE DIFFICULT ALONG HIGHWAY 395...ACROSS NORTHERN  
WASHOE COUNTY AND IN THE SURPRISE VALLEY. BLOWING DUST MAY ALSO  
REDUCE VISIBILITY BELOW 3 MILES NEAR DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ003-060600-
/O.CON.KREV.WI.Y.0019.000000T0000Z-091106T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITY OF...SPARKS
644 PM PST THU NOV 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* LOW PRESSURE OVER NORTHERN CALIFORNIA AND THE JET STREAM PUSHING
  INTO OREGON WILL MAINTAIN BREEZY TO WINDY CONDITIONS INTO
  FRIDAY.

* SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
  THROUGH THIS EVENING. HIGHER GUSTS ARE POSSIBLE IN THE FOOTHILLS
  WEST OF HIGHWAY 395 AND IN WASHOE AND CARSON VALLEYS.

* CROSS WINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS ALONG
  HIGHWAY 395 FROM RENO TO MINDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-061045-
/O.CON.KREV.LW.Y.0056.000000T0000Z-091106T1800Z/
GREATER LAKE TAHOE AREA-
644 PM PST THU NOV 5 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

* SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL
  CONTINUE THROUGH THIS EVENING...THEN DECREASE TONIGHT TO 10 TO
  20 MPH WITH GUSTS 30 TO 35 MPH THROUGH FRIDAY MORNING.

* WAVE HEIGHTS OF 2 TO 4 FEET WILL AFFECT THE OPEN LAKE WATERS AND
  EASTERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE
  WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 060546
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
945 PM PST THU NOV 5 2009

CAZ070-071-NVZ005-060645-
/O.EXP.KREV.WI.Y.0019.000000T0000Z-091106T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...SUSANVILLE
945 PM PST THU NOV 5 2009

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. 

WINDS HAVE DECREASED AROUND THE AREA THIS EVENING WITH MOST GUSTS
BELOW 30 MPH. THE WIND ADVISORY WILL THEREFORE BE ALLOWED TO
EXPIRE AT 10 PM PST.

$$

NVZ003-060645-
/O.EXP.KREV.WI.Y.0019.000000T0000Z-091106T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITY OF...SPARKS
945 PM PST THU NOV 5 2009

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. 

WINDS HAVE DECREASED THIS EVENING WITH MOST GUSTS BELOW 30 MPH.
THE WIND ADVISORY WILL THEREFORE BE ALLOWED TO EXPIRE AT 10 PM
PST.

$$

CAZ072-NVZ002-061345-
/O.CON.KREV.LW.Y.0056.000000T0000Z-091106T1800Z/
GREATER LAKE TAHOE AREA-
945 PM PST THU NOV 5 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

* SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS 30 TO 35 MPH WILL
  CONTINUE OVERNIGHT AND INTO FRIDAY MORNING. 

* WAVE HEIGHTS OF 2 TO 4 FEET WILL AFFECT THE OPEN LAKE WATERS AND
  EASTERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:20 AM PST, 11 hours 9 minutes earlier.

Area forecast discussion, Nov 4, 3:20 AM PST, 11 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
320 AM PST WED NOV 4 2009

.SHORT TERM...
HIGH PRESSURE CONTINUES OVER THE WEST COAST TODAY BRINGING ANOTHER
DAY OF CLEAR SKIES AND MUCH ABOVE NORMAL TEMPERATURES. A SHEARING
UPPER TROUGH CURRENTLY ALONG 140W AND APPROACHING THE WEST COAST
BEGINS TO BRING COOLING ALOFT AND INCREASING SOUTH FLOW ALOFT LATE
TODAY. THE RESULT OF THIS WILL BE A LITTLE MORE SOUTHERLY SURFACE
WINDS AND SLIGHTLY COOLER TEMPERATURES IN THE SIERRA...HOWEVER
MOST OF THESE CHANGES OVER YESTERDAY WILL BE NEGLIGIBLE.

THE MAIN FORECAST CONCERN IN THE SHORT TERM WILL BE THE
APPROACHING WEAK UPPER TROUGH. MODELS CONTINUE TO STRUGGLE WITH
THIS FEATURE AS IT SHEARS APART AND WEAKENS THURSDAY WHEN IT MOVES
ONSHORE. EITHER WAY WITH LITTLE MOISTURE TO WORK WITH AND WEAK
FORCING MECHANISMS...THIS SYSTEM IS EXPECTED TO BE LOW IMPACT.
THE BULK OF THE UPPER ENERGY SPLITS OFF AND DIVES TOWARD BAJA WITH
A WEAK TROUGH AXIS MOVING OVER CA/NV LATE THURSDAY. THERE IS
MARGINAL ISENTROPIC AND OROGRAPHIC UPGLIDE OVER THE SIERRA NORTH
OF LAKE TAHOE TO BRING SPOTTY PRECIP...ESPECIALLY THURSDAY NIGHT.
PRECIP AMOUNTS OF 0.25-0.50 AT THE HIGHEST ARE ANTICIPATED...
THOUGH MOST AMOUNTS SHOULD BE LOWER THAN THIS. A MORE ZONAL FLOW
SETS UP OVER THE PACNW FRIDAY AND FRIDAY NIGHT WITH LESS PRECIP
FORCING AND A QUICK DECREASE IN ANY SHOWER ACTIVITY.

PERHAPS A BIGGER CONCERN WILL BE THE WIND POTENTIAL AS LOW LEVEL
GRADIENTS TIGHTEN THURSDAY AND FRIDAY. 700 MB WINDS INCREASE TO
40-50 KTS LATE TONIGHT WITH SIERRA RIDGES SEEING THE INITIAL
INCREASE IN WIND SPEEDS. WINDS WILL INCREASE AND BECOME MORE
WIDESPREAD DURING THE DAY THURSDAY AS THE TROUGH AXIS MOVES INTO
THE WEST COAST. THE STRONGEST WINDS ARE EXPECTED NORTH OF
INTERSTATE 80 THURSDAY AFT/EVE AS PRECIP BANKS UP AGAINST THE WRN
SLOPES OF THE SIERRA AND 700 MB WINDS PEAK AROUND 55 KTS. UPPER
LEVEL JET SUPPORT IS NOT OVERLY STRONG DURING THIS TIME...SO
STILL NOT ANTICIPATING A BIG WIND EVENT ALTHOUGH WIND ADVISORIES
ARE NOT OUT OF THE QUESTION. THE MAIN SURFACE FRONT DOESNT REACH
NRN NEVADA UNTIL FRIDAY AFTERNOON BUT 700 MB WINDS HAVE DECREASED
TO ONLY 30-35 KTS WHICH SHOULD MITIGATE SIGNIFICANT WIND SPEEDS
THEN. JORDAN

.LONG TERM...SATURDAY THROUGH TUESDAY...
MODELS AFTER SEEMINGLY COMING INTO BETTER AGREEMENT THE LAST COUPLE
DAYS CONTINUE TO SHIFT AS EARLY AS SAT. GFS/EC NOW HAVE ANOTHER
SHORT WAVE IN THE FLOW THAT IS PROGGED TO BE BEHIND THE SAT NIGHT
SYSTEM. AS A RESULT...SAT SYSTEM REMAINS FURTHER NORTH AND IS THUS
NOT AS COLD NOR AS WET THIS MORNING. GEFS ALSO GOING ALONG WITH THIS
IDEA. THAT NEXT UPSTREAM SYSTEM IS SET TO POSSIBLY IMPACT THE AREA
TUES...BUT THERE IS A HUGE AMOUNT OF UNCERTAINTY WITH IT. GFS/EC
DIFFER SIGNIFICANTLY AND A BULLS-EYE OF EXCEPTIONALLY LARGE SPREAD
IN THE ENSEMBLE IS OVER THE WEST COAST BY TUES. SUFFICE TO
SAY...CONFIDENCE IS LOW-MODERATE OVER THE WEEKEND AND VERY LOW EARLY
NEXT WEEK.

HAVE TRENDED BACK ON THE CHC OF RAIN/SNOW FOR SAT/SAT NIGHT...BUT
NOT GONE AS LOW AS MODELS SUGGEST. AS MUCH AS I THINK IT WOULD BE
UNLIKELY...IT WOULD NOT SURPRISE ME IF THE SAT SYSTEM TRENDED BACK
SOUTH AGAIN DESPITE THIS NOT BEING INDICATED BY GEFS
(UNDERDISPERSION ISSUE). HAVE ALSO TRENDED WARMER WITH SNOW LEVELS
ABOUT 500-1000 FEET HIGH THAN PREV FCST. STILL...MOST SHOULD REMAIN
5-6000 FEET WHERE PRECIP OCCURS. SUN-MON STILL LOOKS DRY FOR NOW
WITH TUESDAY POSSIBLY BEING IMPACTED. ONLY ADDED A SLIGHT CHC OVER
THE NORTHWEST 1/4 OF THE AREA DUE TO THE UNCERTAINTY. ALSO...AFTER
TEMPS COOL TO NEAR OR SLIGHTLY BELOW NORMAL THIS WEEKEND...THEY
SHOULD MODERATE A BIT EARLY NEXT WEEK. HOWEVER...ONLY TRENDED
SLIGHTLY WARMER DUE TO UNCERTAINTY AND LEFT TEMPS CLOSE TO
NORMAL...NEAR 60 WESTERN NV AND NEAR 50 SIERRA VALLEYS. WALLMANN

&&

.AVIATION...
VFR CONDITIONS THROUGH THURSDAY AFTERNOON. EXPECT RIDGE WINDS TO
INCREASE A BIT THIS AFTERNOON...BUT THE GREATEST IMPACT WILL BE
THURSDAY AFTERNOON/NIGHT WHERE SIERRA CREST GUSTS COULD BE 70KTS.
EXPECT GUSTS NR 30 KTS AT AREA TERMINALS THU AFTERNOON AND EVENING
WITH SOME LOCALIZED LLWS POSSIBLE (ABOUT 30-40 PCT CHANCE).

PRECIP WITH THU-FRI SYSTEM SHOULD REMAIN NORTH OF TERMINALS FOR MOST
PART...WITH SOME MVFR CIGS/VIS POSSIBLE THU NIGHT IN CA NORTH OF
I-80. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 2:29 PM PSTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Washoe44 hr

Nearby

Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.